View Full Version : My Propecia Results + Side Effects (Followed Over 1 Year)

04-17-2011, 06:53 PM
Hello everyone,

I am a 23 year old medical student who has been suffering from hair loss since I was 19 years old.

I started using Propecia and Rogaine when I was 20 but I stopped because I didn't think I was getting results (I think my expectations were too high).

Late April 2010 - I decided to give Propecia, Rogaine, and Nizoral shampoo another shot. Here is what my hairline looked at that time.



In May I left for a 3 month trip throughout Southeast Asia so I decided to shave my head. I REALLY did not like the look. AT ALL.

September 2010 - After 4 months of the 3 medications I had FANTASTIC results. You can see my hair is more dense and the hairline expanded. I was LOVING LIFE. Working out and generally feeling good.



During the first few weeks of Propecia use I had a watery consistency in my ejaculate and I just didn't feel right.

November 2010 - By this time, my hair loss started to continue. As well, I had severe side effects from Propecia use. I had general numbness and loss of sensation in my penis. I thought maybe it would go away if I kept using the meds but after 1 week I decided it just wasn't worth it.

I have been off the meds ever since.

April 17, 2011 - Here is my hair line again today.



You can see that all the hair I gained with Propecia has been lost again. My hairloss is pretty much what it was at last year this time which makes sense because I used Propecia for 6 months and so its effects wore off 6 months later.

I really can't put up with this shit much longer and I am strongly considering getting a hair transplant. My love life has been non-existent since my hairloss became severe.

04-18-2011, 12:45 PM
Suffering intolerable side effects must be extra frustrating when you've had such a great response to the drug.

Some people have managed to avoid side effects by starting Propecia at a very infrequent dose and slowly building up. You can find info on this technique here (http://www.baldtruthtalk.com/showthread.php?t=4809).

04-18-2011, 02:15 PM
Similar to the above post, I have used a method of titrating propecia and it has seemed to work. Since jan 2010, I have placed many patients on propecia, only 2 have had to stop due to sexual side effects. This is how I do it:

week 1: take 1/4 of a tablet daily
week 2: take 1/2 tablet daily
week 3: take 3/4 tablet daily
week 4: take a full tablet daily

If you see you have sexual dsyfunction, stop it.

Dr Sean Behnam

04-19-2011, 11:38 PM
Thanks for input doc - i came up with a similar theory